CDC probes twitching symptoms at Virginia school

Protective Gear

Could these symptoms have been caused by a nerve agent? Soldiers have protection (see the MOPP suit on the left) — high school students don’t. As of Monday, 280 students were absent. Parents are apparently furious that the school board refuses to close the school for cleaning. So, what’s happening in Virginia? The symptoms sound neurological — which makes us wonder about chemical rather than biological causes. Odd that the CDC showed up. Apparently, the CDC is calling it Benign Fasciculation Syndrome for now. It’s their way of saying ‘nothing to see here’. Here’s what you need to know: BFS symptoms can also be produced by exposure to organophosphates, the basis of many insecticides, herbicides, and nerve gases. Organophosphates are widely used as solvents, plasticizers, and EP additives. — PID

Nov 9 (AP) Officials at William Byrd High School first noted twitching, tremors, dizziness and headaches in a student on September 26th. Another student showed the same problems early last month. Full Report